Alert archive / Oklahoma / Special Weather Statements in 2013

Special Weather Statement, NWS Tulsa, OK

July 18, 2013Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 18, 2013, 3:00 PM CDT for Pittsburg County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2013, 3:00 PM CDT (20:00 UTC)
Expired
Jul 18, 2013, 3:30 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK

County Pittsburg County, OK

The radar

The Norman radar (KTLX), 148 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2013-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1935 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WWUS84 KTSA 182000
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT THU JUL 18 2013

OKZ073-182030-
PITTSBURG OK-
300 PM CDT THU JUL 18 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN PITTSBURG

AT 301 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF BLANCO TO 8 MILES SOUTH OF
PITTSBURG...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...KIOWA...PITTSBURG...BLANCO AND
SAVANNA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3460 9589 3468 9589 3468 9609 3488 9595
      3475 9562 3459 9574 3459 9588
TIME...MOT...LOC 2001Z 118DEG 11KT 3476 9573 3460 9586

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 18, 12:37 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 18, 12:37 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1237 PM CDT THU JUL 18 2013

.DISCUSSION...

ELEVATED HEATING ON THE HIGHER TERRAIN HAS ONCE AGAIN SET OFF SOME
ISOLATED TO WIDELY SCATTERED SHOWERS AS OF 1230 PM. THE LATEST
DATA FROM THE HRRR SUGGESTS THAT THESE AFTERNOON POPCORN SHOWERS
AND STORMS COULD ENCOMPASS MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS BY LATER IN THE AFTERNOON. SLIGHT CHANCE POPS HAVE BEEN
EXPANDED NORTH AND WEST SOME...TO INCLUDE MOST AREAS EAST OF
HIGHWAY 75. UPDATED PRODUCTS HAVE BEEN SENT.

LACY

&&

.PREV DISCUSSION... /ISSUED 1218 PM CDT THU JUL 18 2013/

DISCUSSION...

THE 18Z TAF DISCUSSION IS INCLUDED BELOW.

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. SMALL CHANCES
FOR A TSTM OVR SE OK/W CNTRL AR COULD AFFECT KMLC AND KFSM TAFS.
WILL LEAVE OUT MENTION FOR NOW...AN AMEND MAY BE NEEDED LATER. AFTER
SOME DENSE FOG AT KFYV 2 NIGHTS AGO...THERE WAS NO MORNING FOG
THIS MORNING. THEREFORE...WILL NOT INCLUDE A MENTION OF FOG IN
THIS SET OF TAFS AS THE GUIDANCE WOULD SUGGEST.

LACY

PREV DISCUSSION... /ISSUED 552 AM CDT THU JUL 18 2013/

DISCUSSION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD...THOUGH AT LEAST
BRIEF MVFR VISIBILITY REMAINS POSSIBLE AT KFYV/KBVO EARLY THIS
MORNING. ISOLATED THUNDERSTORMS POSSIBLE OVER FAR SE OKLAHOMA AND
WESTERN WITH IMPACTS BRIEF AND VERY LOCALIZED.

PREV DISCUSSION... /ISSUED 330 AM CDT THU JUL 18 2013/

DISCUSSION...
FAIRLY TYPICAL SUMMER WEATHER ANTICIPATED FOR MUCH OF THE FORECAST
PERIOD...WITH OUR AREA REMAINING UNDER UPPER RIDGING CONDITIONS.
SHORT RANGE GUIDANCE SUGGESTS SOME WEAKNESS IN THE UPPER RIDGE TODAY
AND FRIDAY...AND WILL CONTINUE WITH AFTERNOON LOW POPS MAINLY FOR
PARTS OF SE OK/NW AR. HIGHS EXPECTED TO BE IN THE 90S AREAWIDE...AND
CURRENT DEWPOINT FORECAST WILL KEEP HEAT INDEX VALUES BELOW ADVISORY
CRITERIA.

A WEAK FRONTAL BOUNDARY IS EXPECTED TO DROP INTO KS AND MO OVER THE
WEEKEND...ALTHOUGH IT LOOKS TO REMAIN JUST TO OUR NORTH. HAVE KEPT
SLIGHTLY HIGHER POPS ACROSS FAR NE OK/NW AR...NEAREST THE
BOUNDARY...FOR BOTH SATURDAY AND SUNDAY.

NWLY FLOW ALOFT WILL DEVELOP ACROSS THE CNTRL PLAINS SUNDAY AND INTO
EARLY NEXT WEEK...WITH OUR AREA REMAINING JUST ALONG THE SRN EDGE OF
THE STRONGER FLOW. THIS PATTERN SUGGESTS THAT THE BULK OF CONVECTION
SHOULD REMAIN TO OUR NORTH...BUT WILL NEED KEEP AN EYE ON MCS
ACTIVITY POTENTIALLY GRAZING SOME OF OUR AREA. STRONGER LOW-LEVEL
SWLY FLOW WILL SUPPORT A SLIGHT WARMUP...WITH AFTERNOON TEMPS
PUSHING THE UPPER 90S TO NEAR 100 ACROSS PARTS OF ERN OK GOING INTO
MID-WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   96  74  96  75 /  10  10  10  10
FSM   96  74  97  74 /  20  10  20  10
MLC   94  71  95  72 /  20  10  10  10
BVO   96  68  96  72 /  10   0  10  10
FYV   93  68  92  70 /  20  10  20  10
BYV   91  69  93  71 /  20  10  20  10
MKO   95  71  96  73 /  20  10  10  10
MIO   97  72  96  74 /  10  10  10  10
F10   94  72  95  73 /  10  10  10  10
HHW   94  73  96  73 /  20  10  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...30
Hazardous weather outlook, Jul 18, 1:02 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT THU JUL 18 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
102 PM CDT THU JUL 18 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA...WEST CENTRAL AND
               NORTHWEST ARKANSAS.
	ONSET...AFTER 2 PM...ENDING BY AROUND 8 PM.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 2 PM.

DISCUSSION...

HOT AND HUMID WEATHER WILL CONTINUE THIS AFTERNOON WITH HEAT
INDICES EXPECTED TO CLIMB TO NEAR 100 DEGREES IN SOME SPOTS. THE
HEAT AND HUMIDITY WILL ALSO HELP TO PRODUCE ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS FROM SOUTHEAST OKLAHOMA NORTH AND EAST
INTO NORTHWEST ARKANSAS...MAINLY IN THE HIGHER TERRAIN. AN
ISOLATED DAMAGING DOWNBURST IS POSSIBLE WITH THE STRONGER CELLS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THRU MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY OVER THE HIGHER
TERRAIN OF SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS ON FRIDAY. A
WEAK BOUNDARY WILL APPROACH THE KANSAS AND MISSOURI BORDER OVER
THE WEEKEND...LEADING TO AN INCREASE IN THUNDERSTORM CHANCES FOR A
FEW DAYS. HOT AND HUMID WEATHER WILL PERSIST THROUGH NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Special weather statement, Jul 18, 3:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT THU JUL 18 2013

OKZ073-182030-
PITTSBURG OK-
300 PM CDT THU JUL 18 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN PITTSBURG

AT 301 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF BLANCO TO 8 MILES SOUTH OF
PITTSBURG...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...KIOWA...PITTSBURG...BLANCO AND
SAVANNA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3460 9589 3468 9589 3468 9609 3488 9595
      3475 9562 3459 9574 3459 9588
TIME...MOT...LOC 2001Z 118DEG 11KT 3476 9573 3460 9586

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:24 PM CDTSpecial Weather StatementTSAPushmataha36 min

Nearby

Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.